Ask a doctor

Cortisone Steroid Post Injection Swelling? Is This Normal?

Its been 5 weeks since my post op revision rhinoplasty to remove excess cartilage on my supratip (pollybeak). The supratip is now better however there was very slight swelling on the tip of the nose, and to be on the safe side of no pollybeak developing again. My surgeon gave me a dose of Cortisone (steroid) yesterday. My tip of my nose is very swollen at the moment, making the nose look bigger than it was before. Is this normal? How long does post-injection swelling last?

Doctor Answers (2)

Post Steroid Injection Nasal Swelling

+1

It is not normal to have significant swelling of the nose after a steroid injection. I'm sure this will be gone or at least improved by the time you read this. It certainly will be temporary. It will take about a month to realize the full effect of the cortisone injection.


Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 15 reviews

Swelling after cortisone

+1

usual swelling after the injection resolves in a few days..  the effects of the steroid can take 4=6 weeks to be visible

 

Jed H. Horowitz, MD, FACS
Orange County Plastic Surgeon
5.0 out of 5 stars 20 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.